Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 251, NWS Wichita, KS

July 13, 2016McPherson County, Marion County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 2016, 7:05 AM CDT for McPherson County, Marion County, Saline County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 7:05 AM CDT (12:05 UTC)
Expired
Jul 13, 2016, 7:57 AM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Marion County, KS, McPherson County, KS, Saline County, KS

The radar

The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:26 AM CDTTSTM WND GST 65Marquette, KSTWITTER REPORT OF 65 MPH WINDS. TIME IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:25 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

273 
WUUS53 KICT 131205
SVRICT
KSC113-115-169-131315-
/O.NEW.KICT.SV.W.0251.160713T1205Z-160713T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
705 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 815 AM CDT

* AT 703 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES WEST OF LINCOLN TO 9 MILES NORTHEAST OF
  ELLSWORTH TO 6 MILES NORTHEAST OF LORRAINE...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...BROOKVILLE...
  SMOLAN...NEW CAMBRIA...FALUN...GLENDALE...KIPP...SALINA AIRPORT...
  BRIDGEPORT AND ROXBURY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 69 AND 95.
 INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS LINCOLN AND ELLSWORTH COUNTIES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3896 9738 3861 9737 3861 9719 3852 9723
      3845 9792 3896 9793
TIME...MOT...LOC 1203Z 250DEG 39KT 3906 9825 3884 9812 3861 9820 

HAIL...<.75IN
WIND...70MPH
 
$$

JAKUB
4 follow-up statements
597 
WWUS53 KICT 131221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 AM CDT WED JUL 13 2016

KSC113-115-169-131315-
/O.CON.KICT.SV.W.0251.000000T0000Z-160713T1315Z/
SALINE KS-MARION KS-MCPHERSON KS-
721 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SALINE...NORTHWESTERN MARION AND NORTHERN MCPHERSON COUNTIES...

AT 720 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BEVERLY TO 5 MILES NORTH OF BROOKVILLE TO 8 MILES
NORTHWEST OF MARQUETTE...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...BROOKVILLE...
SMOLAN...NEW CAMBRIA...FALUN...GLENDALE...KIPP...SALINA AIRPORT...
BRIDGEPORT AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3896 9738 3861 9737 3861 9719 3852 9723
      3845 9792 3896 9793
TIME...MOT...LOC 1220Z 274DEG 42KT 3908 9801 3886 9788 3863 9796 

HAIL...<.75IN
WIND...70MPH
 
$$

JAKUB
166 
WWUS53 KICT 131233
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 AM CDT WED JUL 13 2016

KSC113-115-169-131315-
/O.CON.KICT.SV.W.0251.000000T0000Z-160713T1315Z/
SALINE KS-MARION KS-MCPHERSON KS-
733 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SALINE...NORTHWESTERN MARION AND NORTHERN MCPHERSON COUNTIES...

AT 733 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TESCOTT TO NEAR SMOLAN TO MARQUETTE...MOVING EAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...BROOKVILLE...
SMOLAN...NEW CAMBRIA...FALUN...GLENDALE...KIPP...SALINA AIRPORT...
BRIDGEPORT AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3896 9738 3861 9737 3861 9719 3852 9723
      3845 9792 3896 9793
TIME...MOT...LOC 1233Z 260DEG 31KT 3898 9787 3876 9774 3853 9782 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
971 
WWUS53 KICT 131250
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
750 AM CDT WED JUL 13 2016

KSC113-115-169-131315-
/O.CON.KICT.SV.W.0251.000000T0000Z-160713T1315Z/
SALINE KS-MARION KS-MCPHERSON KS-
750 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SALINE...NORTHWESTERN MARION AND NORTHERN MCPHERSON COUNTIES...

AT 749 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CULVER TO NEAR ASSARIA TO 6 MILES SOUTH OF
LINDSBORG...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...BROOKVILLE...
SMOLAN...NEW CAMBRIA...FALUN...GLENDALE...KIPP...SALINA AIRPORT...
BRIDGEPORT AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3896 9738 3861 9737 3861 9719 3852 9723
      3845 9792 3896 9793
TIME...MOT...LOC 1249Z 268DEG 36KT 3894 9773 3872 9760 3849 9768 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
533 
WWUS53 KICT 131257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 AM CDT WED JUL 13 2016

KSC113-115-169-131307-
/O.CAN.KICT.SV.W.0251.000000T0000Z-160713T1315Z/
SALINE KS-MARION KS-MCPHERSON KS-
757 AM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SALINE...NORTHWESTERN MARION
AND NORTHERN MCPHERSON COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL KANSAS.

LAT...LON 3896 9738 3861 9737 3861 9719 3852 9723
      3845 9792 3896 9793
TIME...MOT...LOC 1256Z 250DEG 39KT 3897 9763 3875 9750 3852 9758 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:31 AM CDT, 34 minutes earlier.

Area forecast discussion, Jul 13, 6:31 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
631 AM CDT WED JUL 13 2016

.SHORT TERM...(Today through Friday night)
Issued at 302 AM CDT Wed Jul 13 2016

Main challenge remains convective trends the next few days and
potential for severe weather and heavy rainfall. Two convective
clusters early this morning were supported by separate branches of
elevated low level moisture transport on the nose of the low level
jet. The one from northeast Kansas into KC metro could backbuild
a bit and move into parts of southeast Kansas through sunrise.
Meanwhile the second system moving across northwest Kansas looks
to have a better chance to make inroads over central Kansas later
this morning. This activity could very well sustain itself into
east central and parts of southeast Kansas perhaps even grazing
part of the Wichita metro. A few strong storms will be possible.
Otherwise, generally a dry and hotter afternoon is expected
across the forecast area with heat indices flirting with advisory
criteria in some locations. Another weak shortwave aloft will
graze central and eastern Kansas tonight with the low level jet
aiding in another convective cluster of storms with the Wichita
area remaining on the southern edge of the better convective
chances to the north and east. The potential for a more
significant/widespread convective event with severe weather and
heavy rainfall still looks to affect much of the area on Thursday
into Thursday night. While the resultant convection/outflow
Wednesday night will play key in where the effective surface front
will be situated on Thursday, the quasi-stationary front is still
expected to lay out across far southern Kansas with increasing
easterly upslope flow north of the front resulting in strong deep
layer shear in excess of 50 kts. An MCS with not only severe
weather but excessive rainfall is possible across southern Kansas
with high PWAT values around two inches. The latest guidance would
suggest that much of the convection may push south of the area a
bit quicker Thursday night, though details on timing still hinge
on where the effective boundary sets up during the day on
Thursday.

Darmofal

.LONG TERM...(Saturday through Tuesday)
Issued at 302 AM CDT Wed Jul 13 2016

The upper ridge is progged to build in earnest across the central
CONUS through early next week. Any lingering precip chances over
the weekend should be squelched by the building heat throughout
the lower and mid-troposphere as the main storm track shifts well
north of the area.

KED

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 631 AM CDT Wed Jul 13 2016

Severe convective cluster will continue to move east-southeast
along the I-70 corridor through mid-morning with wind gusts in
excess of 50 kts likely to affect KSLN terminal. Storm cluster
will continue to move into east central and perhaps a portion of
southeast Kansas by late morning. Much of the afternoon is
expected to be storm-free with another round of storms expected
later tonight across central into southeast Kansas. Storm outflow
boundary will play havoc with surface winds into midday across
central Kansas. East-southeast surface flow should reestablish
itself this afternoon and evening. VFR conditions are expected to
prevail away from convection, with IFR and briefly lower in the
strongest storms.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    96  72  89  67 /  20  20  60  60
Hutchinson      97  71  88  66 /  20  20  60  50
Newton          94  71  87  66 /  30  30  60  50
ElDorado        94  71  88  67 /  20  30  60  50
Winfield-KWLD   95  73  91  68 /  10  30  60  70
Russell         95  69  86  64 /  60  20  40  30
Great Bend      96  70  86  65 /  50  20  50  40
Salina          96  71  88  65 /  30  30  40  30
McPherson       95  71  87  66 /  30  30  50  50
Coffeyville     94  73  91  68 /  10  50  50  60
Chanute         93  72  89  67 /  20  50  50  60
Iola            92  71  89  67 /  30  60  50  50
Parsons-KPPF    93  72  90  68 /  20  50  50  60

&&

.ICT Watches/Warnings/Advisories...None.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...KED
Hazardous weather outlook, Jul 13, 4:11 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CDT WED JUL 13 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
411 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
ACROSS CENTRAL KANSAS...MAINLY NORTHWEST OF A TURON TO HUTCHINSON
TO MARION LINE. THE MAIN RISKS WILL BE WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 104 DEGREE
RANGE THIS AFTERNOON ACROSS MOST OF THE AREA.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS EVENING INTO
TONIGHT. THE GREATEST RISK FOR STRONG TO SEVERE STORMS WILL EXIST
ACROSS CENTRAL AND PORTIONS OF SOUTHEAST KANSAS...WHERE WIND GUSTS
TO 60 MPH AND QUARTER SIZE HAIL WILL AGAIN BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

YET ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED ON THURSDAY
AFTERNOON AND EVENING...WITH LOCALLY HEAVY RAINFALL AND MINOR
LOWLAND FLOODING ALSO POSSIBLE. THE GREATEST RISK FOR SEVERE
WEATHER AND HEAVY RAIN IS EXPECTED TO RESIDE ALONG AND SOUTH OF A
GREAT BEND TO MCPHERSON TO COTTONWOOD FALLS LINE.

CHANCES FOR THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY
WITH STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL POSSIBLE.

MORE INTENSE HEAT IS EXPECTED TO BUILD ACROSS THE ENTIRE AREA
EARLY NEXT WEEK...WITH HEAT INDICES DURING THE AFTERNOON EXPECTED
TO RANGE FROM 100 TO 105 DEGREES AND POSSIBLY HIGHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT ACROSS
CENTRAL AND PARTS OF SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Jul 13, 6:21 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
621 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
07/13/2016  M73 MPH          RUSSELL            KS   ASOS

&&

VJP
Local storm report, Jul 13, 6:29 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
07/13/2016  M77 MPH          RUSSELL            KS   ASOS

&&

VJP
Special weather statement, Jul 13, 6:42 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 AM CDT WED JUL 13 2016

KSZ050-051-067-131245-
MCPHERSON KS-RENO KS-RICE KS-
642 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 745 AM CDT

* AT 640 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORM OUTFLOW WINDS NEAR RAYMOND...OR 10
  MILES SOUTHEAST OF ELLINWOOD...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS 40 TO 55 MPH WILL BE POSSIBLE WITH THESE OUTFLOW WINDS
AS THEY SPREAD SOUTHEAST.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...LYONS...SOUTH HUTCHINSON...STERLING...INMAN...
  BUHLER...HAVEN...NICKERSON...PRETTY PRAIRIE...LITTLE RIVER...
  CHASE...ARLINGTON...TURON...PARTRIDGE...SYLVIA...ALDEN...WINDOM...
  PLEVNA...ABBYVILLE AND RAYMOND.

LAT...LON 3841 9847 3852 9778 3774 9771 3773 9846
TIME...MOT...LOC 1140Z 299DEG 39KT 3822 9848

JAKUB
Special weather statement, Jul 13, 6:46 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
646 AM CDT WED JUL 13 2016

KSZ049-051-131230-
SALINE KS-MCPHERSON KS-
646 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 730 AM CDT

* AT 644 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  SOUTHEAST OF SYLVAN GROVE TO NEAR BUSHTON...AND MOVING EAST AT 50
  MPH.

WIND GUSTS OF 60 TO 75 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...MARQUETTE...ASSARIA...BROOKVILLE...SMOLAN...
  FALUN...GLENDALE...SALINA AIRPORT AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WARNING MAY BE NEEDED WITH THESE STORMS IF THEY MAINTAIN INTENSITY
AND MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3896 9754 3853 9753 3849 9792 3896 9792
TIME...MOT...LOC 1144Z 264DEG 43KT 3891 9829 3851 9835

JAKUB
Local storm report, Jul 13, 6:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
649 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     TSTM WND GST     WILSON                  38.83N 98.47W
07/13/2016  E60 MPH          ELLSWORTH          KS   LAW ENFORCEMENT

0635 AM     TSTM WND DMG     6 SSW WALDO             39.05N 98.84W
07/13/2016                   RUSSELL            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS MULTIPLE CEDAR TREES ARE DOWN IN
            HIS YARD. TIME IS APPROXIMATED FROM OTHER REPORTS OF
            HIGHEST WIND SPEEDS.

&&

VJP
Local storm report, Jul 13, 6:56 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     TSTM WND GST     ELLSWORTH AIRPORT       38.75N 98.23W
07/13/2016  M59 MPH          ELLSWORTH          KS   AWOS

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:55 AM CDTSevere Thunderstorm WarningICTBarton, Russell80 min
Jul 13, 6:29 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Rice61 min
Jul 13, 6:42 AM CDTSpecial Weather StatementICTReno, Rice63 min
Jul 13, 6:46 AM CDTSpecial Weather StatementICTSaline44 min
Jul 13, 7:31 AM CDTSpecial Weather StatementICTHarvey, McPherson44 min
Jul 13, 8:12 AM CDTSpecial Weather StatementICTMcPherson, Marion63 min
Jul 13, 8:23 AM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, McPherson, Marion55 min
Jul 13, 8:34 AM CDTSpecial Weather StatementICTSaline26 min
Jul 13, 8:48 AM CDTSpecial Weather StatementICTChase57 min
Jul 13, 9:31 AM CDTSpecial Weather StatementICTGreenwood29 min
Jul 13, 10:38 AM CDTSpecial Weather StatementICTAllen37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.